Texas, 2019Rip Current in Texas, September 25, 2019
September 25, 2019 · NWS CRP · 1 event in 1 county or zone
A man and a woman were pulled from the water near Bob Hall Pier in the afternoon. The man was pronounced dead at the hospital.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man and a woman were pulled from the water near Bob Hall Pier in the afternoon. The man was pronounced dead at the hospital.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 25, 11:15 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 25, 11:15 AM CST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1215 PM CDT Wed Sep 25 2019
.DISCUSSION...
Updated for 18Z aviation discussion.
&&
.AVIATION...
Predominately VFR this afternoon, with the possibility of some
brief MVFR near isolated showers and thunderstorms over the
Coastal Bend. Light onshore flow will become more moderate onshore
flow late this afternoon and evening. Winds will decrease to light
and variable near the end of the period. With light winds and some
deeper moisture, MVFR vsby conditions will be possible around
sunrise for ALI and VCT.
&&
.PREV DISCUSSION... /Issued 628 AM CDT Wed Sep 25 2019/
DISCUSSION...
Note Aviation Discussion below corresponding to the 12z TAFs.
AVIATION...
Mixture of MVFR/VFR conditions early this morning, becoming
predominate VFR by late this morning/early afternoon, with brief
MVFR conditions near isolated showers and thunderstorms over the
Coastal Bend. Predominate VFR this evening. Expect a mixture of
MVFR/VFR ceilings near the end of the TAF period. Light onshore
flow this morning increasing to generally moderate onshore later
this afternoon/early evening. Light/variable wind near the end of
the TAF period.
PREV DISCUSSION... /Issued 451 AM CDT Wed Sep 25 2019/
SHORT TERM (Today through Thursday)...
Deterministic and ensemble output suggests that a weak upper level
disturbance will meander over the CWA/MSA Today/Tonight, then
dissipate into a general weakness in the height field over the MSA
Thursday, while an upper ridge builds from the west. PWAT values
are expected to remain near/slightly below normal during the
period (GFS/ECMWF deterministic.) Isolated convection anticipated
over portions of the ERN CWA/MSA Today, yet confined to the MSA
Tonight/Thursday. Expect maximum Heat Index values to remain
generally below 105F. Will retain the CFW owing to current water
level above 2ft MSL at Bob Hall Pier. ETSS output suggest that
maximum water levels will remain below 2 feet MSL along the coast
Thursday.
LONG TERM (Thursday Night through Tuesday)...
Drier at the beginning of the extended period with rain chances
Thursday night and Friday limited to the coastal waters and the
immediate coast. Deep tropical moisture in association to a weak
tropical wave currently located just offshore of the northwestern
Yucatan Peninsula will allow for rainfall activity to return to the
area Saturday as this system moves inland into northeastern Mexico.
PWATs are progged to increase to around 2.2"-2.5" across portions of
South Texas Saturday into Saturday night, and scattered to numerous
showers and thunderstorms will be possible, especially across the
eastern half of the CWA. Moisture will linger across the area
through the weekend into early next week, therefore, rain chances
remain in the forecast even with a ridge building across the
southeastern US and extending into the region.
Above normal temperatures will continue through the long-term, with
heat indices expected to reach SPS criteria (105-109 degrees) daily.
Winds will strengthen into a moderate to strong southeasterly flow
on Saturday, and winds will remain elevated across the Coastal
Waters through early next week.
MARINE...
A moderate risk of rip currents is expected Today owing to a
combination of factors, including the expected swell periods and
recent New Moon. Weak upper trough should contribute to isolated
showers/thunderstorms Today, with associated weak subsidence west
over the trough over the MSA and PWAT values near to slightly
below normal. Isolated convection confined to the offshore coastal
waters Thursday as the upper trough diminishes and as upper level
high pressure builds somewhat from the west. Showers and
thunderstorms will be possible through the weekend across the
Middle Texas Coastal Waters as moisture increases across the
region. A moderate to occasionally strong onshore flow is expected
over the weekend with possible SCEC/SCA conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 93 76 92 76 93 / 10 10 10 20 20
Victoria 93 73 93 73 94 / 10 10 10 10 30
Laredo 100 76 99 75 99 / 0 10 0 10 10
Alice 97 74 95 74 97 / 10 0 10 10 10
Rockport 90 79 91 79 92 / 20 10 10 20 30
Cotulla 100 75 100 75 100 / 0 0 0 10 10
Kingsville 96 74 95 75 96 / 10 10 10 10 20
Navy Corpus 89 79 89 79 90 / 20 10 10 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...AVIATION
Hazardous weather outlook, Sep 25, 4:28 AM CST, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
528 AM CDT Wed Sep 25 2019
TXZ229>234-239>247-342>347-442-443-447-261030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
528 AM CDT Wed Sep 25 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Coastal Flood Advisory along the Middle Texas coast until 10 AM
CDT today.
Isolated thunderstorms over the Coastal Bend today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered thunderstorms Friday through Tuesday,
mainly over the Coastal Plains.
Afternoon heat index values will range from 105 to 109 degrees
daily beginning on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-261030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
528 AM CDT Wed Sep 25 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered thunderstorms Friday through Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
87/88
Rip Current, Nueces County Islands
- When
- September 25, 2:00 PM CST
- Where
- Nueces County Islands forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
A man and a woman were pulled from the water near Bob Hall Pier in the afternoon. The man was pronounced dead at the hospital.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in California, September 25, 2019$49,000 · 5 events
- Hail and Damaging Wind in Arkansas, September 25, 2019$50,000 · 52 kt wind · 2 events
- Drought in Tennessee, September 25 to 30, 201915 events
- Flash Flooding and Hail in Oklahoma, September 25 to 26, 2019$10,000 · 1.25 in hail · 6 events
- Hail and Damaging Wind in Oklahoma, September 25, 2019$5,000 · 1 in hail · 2 events
- Heat in California, September 25, 20191 event
- Hail in Michigan, September 25, 20191 in hail · 1 event
- Tornado in Arizona, September 25, 2019EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 857924.